Alert archive / Vermont / Flash Flood Warnings in 2010

Flash Flood Warning 2, NWS Burlington, VT

July 21, 2010Orange County, Vermont

NWS Burlington, VT issued this flash flood warning at Jul 21, 2010, 5:43 PM EDT for Orange County, Vermont. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2010, 5:43 PM EDT (21:43 UTC)
Expired
Jul 21, 2010, 7:55 PM EDT
In force
2 hr
Issued by
NWS Burlington, VT
Area
Storm-based polygon
Flood severity
None

County Orange County, VT

The radar

The Burlington radar (KCXX), 97 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 9.7 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2010-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 77 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2010-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
77 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
1076 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

325 
WGUS51 KBTV 212143
FFWBTV
VTC017-220145-
/O.NEW.KBTV.FF.W.0002.100721T2143Z-100722T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
543 PM EDT WED JUL 21 2010

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ORANGE COUNTY IN CENTRAL VERMONT

* UNTIL 945 PM EDT

* AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. STORMS 
  EARLIER IN THE AFTERNOON PRODUCED 1.5 TO 2 INCHES OF RAIN...AND 
  ANOTHER ROUND OF STORMS WILL DROP ANOTHER 1 TO 2 INCHES. RUNOFF 
  FROM THE ADDITIONAL RAINFALL WILL CREATE FLASH FLOODING IN CREEKS 
  AND STREAMS ALREADY SWOLLEN FROM THE EARLIER RAINFALL.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BRADFORD...
  WILLIAMSTOWN...WASHINGTON...WAITS RIVER...CORINTH...BROOKFIELD AND
  EAST ORANGE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

&&

LAT...LON 4399 7210 4395 7209 4391 7211 4388 7216
      4382 7218 4380 7218 4377 7220 4390 7266
      4413 7261 4416 7258 4404 7207 4402 7207

$$

HANSON
1 follow-up statement
373 
WGUS71 KBTV 212355
FFSBTV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
755 PM EDT WED JUL 21 2010

VTC017-220004-
/O.CAN.KBTV.FF.W.0002.000000T0000Z-100722T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE VT-
755 PM EDT WED JUL 21 2010

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR ORANGE COUNTY...

THE HEAVY RAINFALL HAS ENDED ACROSS THE AREA. HOWEVER WATER LEVELS 
IN SMALL CREEKS AND STREAMS WILL REMAIN HIGH THROUGH THURSDAY. 
CONDITIONS WILL LIKELY REMAIN HAZARDOUS FOR RECREATIONISTS ALONG 
WATEWAYS IN ORANGE COUNTY UNTIL FLOWS SUBSIDE.

LAT...LON 4399 7210 4395 7209 4391 7211 4388 7216
      4382 7218 4380 7218 4377 7220 4390 7266
      4413 7261 4416 7258 4404 7207 4402 7207

$$

HANSON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 2:56 PM EDT, 2 hours 47 minutes earlier.

Area forecast discussion, Jul 21, 2:56 PM EDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
256 PM EDT WED JUL 21 2010

.SYNOPSIS...
STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE ACROSS THE REGION INTO
THE EARLY EVENING BEFORE THE WEATHER QUIETS DOWN OVERNIGHT. HIGH
PRESSURE WILL BRING GENERALLY DRY ALTHOUGH BREEZY CONDITIONS ON
THURSDAY, ALTHOUGH A FEW SHOWERS ARE POSSIBLE ACROSS THE HIGHER
TERRAIN. THE CHANCE FOR SHOWERS OR THUNDERSTORMS RETURN TO THE
REGION FOR LATE FRIDAY INTO SATURDAY AS ANOTHER STORM SYSTEM
APPROACHES THE REGION.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AS OF 231 PM EDT WEDNESDAY...AS EXPECTED, IT GOT BUSY PRETTY
QUICKLY HERE OVER THE LAST FEW HOURS. STORMS THUS FAR HAVE TENDED
TO REMAIN MORE SUPERCELL TYPE THAN LINES OR BOWS. RADAR WAS
SHOWING SOME SIGNIFICANT ROTATION IN ONE STORM WHILE IT WAS OVER
NORTHERN FRANKLIN COUNTY. WE DID GET SOME REPORTS OF DAMAGE IN
THAT AREA, SO WE WILL PROBABLY DO A STORM SURVEY UP THERE
TOMORROW. CELLS ARE NOW COMING INTO THE CHAMPLAIN VALLEY AND
LIKING THE JUICY AIR WE HAVE. EXPECT CELLS TO CONTINUE TO INCREASE
IN INTENSITY, SO MANY MORE WARNINGS ARE ANTICIPATED.

THERE ARE STILL MORE STORMS BACK TO OUR WEST OVER ONTARIO AND THAT
MEANS WE WILL LIKELY SEE ADDITIONAL ROUNDS OF STORMS, SOME BEING
SEVERE, AS WE ARE STILL ON THE UPSWING WITH REGARD TO THE DYNAMICS
AND SHEAR COMING INTO THE REGION.

WITH ALL THE WEATHER, REALLY NO BIG CHANGES IN THE FORECAST FOR
TONIGHT. MAINTAINED CHANCE OF T-STORMS THROUGH LATE EVENING THEN
IT SHOULD QUIET DOWN. EXPECT PATCHY FOG.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
AS OF 231 PM EDT WEDNESDAY...TOMORROW LOOKING FAIRLY BENIGN,
ESPECIALLY WHEN COMPARED TO TODAY. STILL A LITTLE BIT OF LOW LEVEL
INSTABILITY AND WHEN COMBINED WITH NORTHWEST WINDS ALLOWING FOR
UPSLOPE FLOW, THERE COULD BE A FEW SHOWERS ACROSS THE HIGHER
TERRAIN OF THE DACKS AND NORTHERN GREENS. SHOULD BE PRETTY DECENT
MIXING OF THE ATMOSPHERE AND SO WE SHOULD SEE SOME WINDS GUST INTO
THE 20-25 MPH RANGE. DEWPOINTS SHOULD BE DROPPING INTO THE 50S, SO
IT WILL FEEL REFRESHINGLY DRY.

QUIET THURSDAY NIGHT. STUCK CLOSE TO MOS FOR TEMPERATURES.

FRIDAY SHOULD START OUT FINE, BUT A WARM FRONT SHOULD BE
APPROACHING THE REGION LATE IN THE DAY. NOT VERY GOOD AGREEMENT ON
DETAILS BETWEEN NAM AND GFS. NAM IS MUCH STRONGER WITH THAT WARM
FRONT AND RESULTING PRECIP AND LOW LEVEL WIND FIELDS. STUCK A
LITTLE CLOSER TO THE GFS. TEMPERATURES MAY BE A BIT TRICKY, AND
WENT CLOSER TO WARMER GFS (LOW-MID 70S), AS IT WILL BE DEPENDENT
UPON THE AMOUNT OF CLOUDS AND PRECIPITATION THAT BREAKS OUT.

FRIDAY NIGHT, JUST BLANKETED REGION WITH A CHANCE OF SHOWERS OR A
THUNDERSTORM AS WARM FRONT MOVES BY. STUCK CLOSE TO A MELD OF GUIDANCE.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
AS OF 231 PM EDT WEDNESDAY...LITTLE TIME TO SPEND ON THIS PART OF
THE FORECAST. PRETTY MUCH STRAIGHT GMOS POPULATION.

FROM A QUICK LOOK AT THE MODELS, THERE ARE DIFFERENCES FOR THE
SATURDAY AND SUNDAY TIMEFRAME, BUT BEYOND THAT THERE IS BETTER
EVIDENCE FOR A SLIGHT PATTERN CHANGE WHICH WILL BRING IN DRIER AND
SEASONABLY COOLER AIR FOR THE FIRST HALF OF NEXT WEEK.

GFS SEEMS TO REALLY CRANK UP A SURFACE LOW, PERHAPS TOO MUCH. AREA
WOULD BE IN WARM SECTOR ON SATURDAY, SO POTENIALLY SOME SEVERE
WEATHER. COLD FRONT GOES THROUGH AFTER THAT SO IMPROVING WEATHER
FOR SUNDAY. THEN HIGH PRESSURE AFTER THAT FOR MONDAY TO WEDNESDAY
TIMEFRAME.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
THROUGH 18Z THURSDAY...ONGOING SEVERE WEATHER EVENT WITH
THUNDERSTORMS PRODUCING DAMAGING WINDS AND HAIL TO BE SCATTERED
ACROSS FORECAST AREA THROUGH 00Z. STORMS SHOULD GENERALLY SUBSIDE
AFTER 00-02Z...WITH VFR CONDITIONS. TOWARD MORNING KMPV/KSLK
FORECAST IFR TO LIFR AS FOG DEVELOPS. ALSO INTRODUCED SCT012 AT
KBTV. WITH RECENT RAINFALL AND WINDS TURNING WEST THROUGH
NORTHWEST...EXPECT STRATUS DECK TO DEVELOP OVERNIGHT TOWARD
MORNING.

OUTLOOK 18Z THURSDAY THROUGH SUNDAY...18Z THU THRU 00Z SAT...VFR
UNDER HIGH PRESSURE.
00Z SAT THRU SUNDAY...MAINLY VFR WITH SCT MVFR IN SHOWERS AND
THUNDERSTORMS.
MONDAY...VFR.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...NASH
NEAR TERM...NASH
SHORT TERM...NASH
LONG TERM...NASH
AVIATION...HANSON
Hazardous weather outlook, Jul 21, 3:45 AM EDT, 13 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
345 AM EDT WED JUL 21 2010

NYZ026>031-034-035-087-VTZ001>012-016>019-220745-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
345 AM EDT WED JUL 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EARLY THIS EVENING. THE PRIMARY THREAT WILL BE STRONG AND
POTENTIALLY DAMAGING WIND GUSTS. HAIL AND LOCALLY HEAVY RAINFALL
WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

MORE SHOWERS AND THUNDERSTORMS WILL AFFECT THE REGION FRIDAY NIGHT THROUGH
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

WGH

In the hours before

Local storm report, Jul 21, 5:00 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
500 PM EDT WED JUL 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             BRADFORD                43.99N 72.13W
07/21/2010  E1.00 INCH       ORANGE             VT   AMATEUR RADIO

&&
Local storm report, Jul 21, 5:18 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
518 PM EDT WED JUL 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     TSTM WND DMG     MOIRA                   44.82N 74.56W
07/21/2010                   FRANKLIN           NY   CO-OP OBSERVER

            TREES DOWN VIA SCANNER REPORT

0100 PM     TSTM WND DMG     BANGOR                  44.81N 74.40W
07/21/2010                   FRANKLIN           NY   CO-OP OBSERVER

            ROOF REPORTED IN ROAD VIA SCANNER REPORT. TIME
            APPROXIMATE.

0110 PM     HAIL             NORTH BANGOR            44.84N 74.40W
07/21/2010  E1.00 INCH       FRANKLIN           NY   TRAINED SPOTTER

0110 PM     HAIL             BANGOR                  44.81N 74.40W
07/21/2010  E0.50 INCH       FRANKLIN           NY   PUBLIC

0118 PM     HAIL             MALONE                  44.85N 74.29W
07/21/2010  E0.25 INCH       FRANKLIN           NY   PUBLIC

0130 PM     HEAVY RAIN       WHIPPLEVILLE            44.81N 74.26W
07/21/2010  M1.00 INCH       FRANKLIN           NY   CO-OP OBSERVER

            RAINFALL OF 0.95 INCHES IN ABOUT 30 MINUTES

0131 PM     HAIL             MALONE                  44.85N 74.29W
07/21/2010  E0.75 INCH       FRANKLIN           NY   PUBLIC

0140 PM     TSTM WND DMG     LYON MOUNTAIN           44.72N 73.92W
07/21/2010                   CLINTON            NY   EMERGENCY MNGR

            TREES DOWN IN TOWN.

0200 PM     NON-TSTM WND DMG DANNEMORA               44.72N 73.72W
07/21/2010                   CLINTON            NY   EMERGENCY MNGR

            TREES DOWN IN TOWN

0208 PM     HAIL             CADYVILLE               44.70N 73.63W
07/21/2010  E0.75 INCH       CLINTON            NY   PUBLIC

0210 PM     HAIL             DANNEMORA               44.72N 73.72W
07/21/2010  E0.50 INCH       CLINTON            NY   PUBLIC

0210 PM     TSTM WND DMG     DANNEMORA               44.72N 73.72W
07/21/2010                   CLINTON            NY   PUBLIC

            TREE DOWN ON COUNTY ROUTE 26

0215 PM     HAIL             CADYVILLE               44.70N 73.63W
07/21/2010  E0.50 INCH       CLINTON            NY   PUBLIC

0221 PM     HAIL             MORRISONVILLE           44.69N 73.55W
07/21/2010  E0.50 INCH       CLINTON            NY   PUBLIC

0250 PM     HAIL             SOUTH HERO              44.65N 73.30W
07/21/2010  M1.00 INCH       GRAND ISLE         VT   PUBLIC

0250 PM     TSTM WND GST     1 WNW COLCHESTER POINT  44.56N 73.33W
07/21/2010  M47.00 MPH       CHITTENDEN         VT   MESONET

            REPORTED AT COLCHESTER REEF WIND SENSOR

0250 PM     TSTM WND DMG     COLCHESTER              44.54N 73.15W
07/21/2010                   CHITTENDEN         VT   PUBLIC

            BRANCHES DOWN NEAR THE INTERSECTION OF RT 7 AND 127.

0255 PM     HAIL             MILTON                  44.64N 73.11W
07/21/2010  E1.25 INCH       CHITTENDEN         VT   PUBLIC

0259 PM     HAIL             COLCHESTER              44.54N 73.15W
07/21/2010  E1.00 INCH       CHITTENDEN         VT   PUBLIC

0301 PM     HAIL             MILTON                  44.64N 73.11W
07/21/2010  E1.00 INCH       CHITTENDEN         VT   PUBLIC

0305 PM     HAIL             ESSEX CENTER            44.51N 73.06W
07/21/2010  E0.50 INCH       CHITTENDEN         VT   NWS EMPLOYEE

0305 PM     TSTM WND DMG     ESSEX CENTER            44.51N 73.06W
07/21/2010                   CHITTENDEN         VT   PUBLIC

            LARGE TREES DOWN IN YARD.

0305 PM     TSTM WND DMG     ESSEX CENTER            44.51N 73.06W
07/21/2010                   CHITTENDEN         VT   PUBLIC

            LARGE TREES DOWN ON CHELSEA RD.

0305 PM     HAIL             MILTON                  44.64N 73.11W
07/21/2010  E0.50 INCH       CHITTENDEN         VT   PUBLIC

            NUMEROUS PUBLIC REPORTS OF 1/2 TO 3/4 INCH HAIL IN MILTON
            VILLAGE

0305 PM     TSTM WND GST     ESSEX CENTER            44.51N 73.06W
07/21/2010  E40.00 MPH       CHITTENDEN         VT   NWS EMPLOYEE

0305 PM     HAIL             MILTON                  44.64N 73.11W
07/21/2010  E1.00 INCH       CHITTENDEN         VT   PUBLIC

            NICKLE TO QUARTER SIZE HAIL.

0305 PM     HAIL             COLCHESTER              44.54N 73.15W
07/21/2010  E0.75 INCH       CHITTENDEN         VT   PUBLIC

            DIME SIZE HAIL IN COLCHESTER VILLAGE

0310 PM     TSTM WND DMG     JERICHO CENTER          44.47N 72.97W
07/21/2010                   CHITTENDEN         VT   PUBLIC

            SEVERAL LARGE TREES DOWN ON HOUSES

0310 PM     HAIL             LAKE CLEAR              44.37N 74.23W
07/21/2010  E0.50 INCH       FRANKLIN           NY   PUBLIC

0310 PM     HEAVY RAIN       GRAND ISLE              44.72N 73.30W
07/21/2010  E3.00 INCH       GRAND ISLE         VT   PUBLIC

            2.8 INCHES IN ABOUT 30 MINUTES

0312 PM     HEAVY RAIN       NEW HAVEN               44.12N 73.15W
07/21/2010  E0.00 INCH       ADDISON            VT   TRAINED SPOTTER

            0.63 INCHES IN 30 MINUTES.

0315 PM     HAIL             ESSEX CENTER            44.51N 73.06W
07/21/2010  E0.88 INCH       CHITTENDEN         VT   PUBLIC

            DIME TO NICKLE SIZE HAIL

0325 PM     HAIL             UNDERHILL               44.53N 72.95W
07/21/2010  E0.88 INCH       CHITTENDEN         VT   PUBLIC

            HAIL NICKLE TO NEARLY QUARTER SIZE

0330 PM     HAIL             BRISTOL                 44.14N 73.08W
07/21/2010  E0.25 INCH       ADDISON            VT   PUBLIC

0335 PM     HAIL             STOWE                   44.47N 72.69W
07/21/2010  E0.25 INCH       LAMOILLE           VT   PUBLIC

0340 PM     HAIL             STOWE                   44.47N 72.69W
07/21/2010  E0.50 INCH       LAMOILLE           VT   PUBLIC

0343 PM     TSTM WND DMG     LISBON                  44.73N 75.32W
07/21/2010                   ST. LAWRENCE       NY   PUBLIC

            POWERLINES DOWN ON RTE 37 NEAR RED MILLS

0345 PM     HAIL             POTSDAM                 44.67N 74.99W
07/21/2010  E1.00 INCH       ST. LAWRENCE       NY   PUBLIC

0345 PM     HAIL             STOWE                   44.47N 72.69W
07/21/2010  E1.00 INCH       LAMOILLE           VT   PUBLIC

0348 PM     HAIL             OGDENSBURG              44.71N 75.47W
07/21/2010  E1.25 INCH       ST. LAWRENCE       NY   TRAINED SPOTTER

0350 PM     HAIL             3 NE STOWE              44.50N 72.64W
07/21/2010  M0.75 INCH       LAMOILLE           VT   PUBLIC

0350 PM     HAIL             POTSDAM                 44.67N 74.99W
07/21/2010  E1.75 INCH       ST. LAWRENCE       NY   PUBLIC

0350 PM     HAIL             POTSDAM                 44.67N 74.99W
07/21/2010  E1.00 INCH       ST. LAWRENCE       NY   PUBLIC

            SEVERAL PUBLIC REPORTS OF QUARTER SIZE HAIL. ACCUMULATED
            UP TO 2 INCHES DEEP.

0350 PM     HAIL             STOWE                   44.47N 72.69W
07/21/2010  E1.00 INCH       LAMOILLE           VT   PUBLIC

            REPORT OF 2 TO 3 CENTIMETER HAIL

0351 PM     HAIL             POTSDAM                 44.67N 74.99W
07/21/2010  E0.88 INCH       ST. LAWRENCE       NY   PUBLIC

0351 PM     TSTM WND DMG     STOWE                   44.47N 72.69W
07/21/2010                   LAMOILLE           VT   PUBLIC

            TREES DOWN ON RT 100

0400 PM     TSTM WND DMG     HARDWICK                44.50N 72.37W
07/21/2010                   CALEDONIA          VT   TRAINED SPOTTER

            TREE DOWN ON MACKVILLE RD. SPOTTER ALSO REPORTED 1.82
            INCHES OF RAIN AND ROAD COVERED IN WATER.

0400 PM     TSTM WND DMG     ESSEX CENTER            44.51N 73.06W
07/21/2010                   CHITTENDEN         VT   PUBLIC

            TREES AND POWER LINES DOWN

0400 PM     HAIL             WEST BROOKFIELD         44.02N 72.67W
07/21/2010  E0.75 INCH       ORANGE             VT   PUBLIC

            CROP DAMAGE

0402 PM     TSTM WND DMG     OGDENSBURG              44.71N 75.47W
07/21/2010                   ST. LAWRENCE       NY   TRAINED SPOTTER

            TREES AND POWERLINES DOWN OGDENSBURG TO RED MILLS AND
            LISBON. ROUTE 37 IS CLOSED.

0409 PM     HAIL             BRISTOL                 44.14N 73.08W
07/21/2010  E1.50 INCH       ADDISON            VT   PUBLIC

            NEAR BRISTOL POND

0415 PM     HAIL             HOPKINTON               44.68N 74.72W
07/21/2010  M1.00 INCH       ST. LAWRENCE       NY   PUBLIC

            QUARTER SIZE HAIL REPORTED.

0415 PM     HAIL             SOUTH STARKSBORO        44.16N 73.01W
07/21/2010  E1.00 INCH       ADDISON            VT   PUBLIC

0417 PM     HAIL             BROOKFIELD              44.05N 72.60W
07/21/2010  E0.25 INCH       ORANGE             VT   PUBLIC

0420 PM     HAIL             LINCOLN                 44.11N 73.00W
07/21/2010  E0.50 INCH       ADDISON            VT   PUBLIC

0421 PM     HAIL             3 NNE BRISTOL           44.18N 73.06W
07/21/2010  E0.50 INCH       ADDISON            VT   PUBLIC

            1/4 TO 1/2 INCH HAIL

0425 PM     HAIL             DANVILLE                44.41N 72.14W
07/21/2010  U1.00 INCH       CALEDONIA          VT   PUBLIC

0427 PM     TSTM WND DMG     BROOKFIELD              44.05N 72.60W
07/21/2010                   ORANGE             VT   PUBLIC

            2.00 HAIL AND NUMEROUS TREES DOWN

0430 PM     HAIL             SOUTH STARKSBORO        44.16N 73.01W
07/21/2010  E1.25 INCH       ADDISON            VT   PUBLIC

            PRIMARILY NICKLE SIZE HAIL...BUT A FEW QUARTER TO HALF
            DOLLAR SIZE

0440 PM     TSTM WND DMG     BRADFORD                43.99N 72.13W
07/21/2010                   ORANGE             VT   PUBLIC

            SEVERAL TREES DOWN. ALSO 3/4 INCH HAIL.

0443 PM     HAIL             ST. JOHNSBURY           44.43N 72.01W
07/21/2010  E0.50 INCH       CALEDONIA          VT   PUBLIC

0444 PM     HAIL             WARREN                  44.12N 72.85W
07/21/2010  E0.25 INCH       WASHINGTON         VT   PUBLIC

0455 PM     HAIL             BRADFORD                43.99N 72.13W
07/21/2010  E0.88 INCH       ORANGE             VT   AMATEUR RADIO

0455 PM     FLOOD            1 W BRISTOL             44.14N 73.10W
07/21/2010                   ADDISON            VT   AMATEUR RADIO

            WATER OVER ROUTE 116 AT BOTTOM OF STONY HILL ROAD. ROAD
            IS PASSABLE.

0500 PM     HAIL             BRADFORD                43.99N 72.13W
07/21/2010  E1.00 INCH       ORANGE             VT   AMATEUR RADIO

0505 PM     HAIL             WEST BROOKFIELD         44.02N 72.67W
07/21/2010  E0.75 INCH       ORANGE             VT   PUBLIC

0508 PM     HAIL             NORTHFIELD              44.15N 72.66W
07/21/2010  E1.00 INCH       WASHINGTON         VT   PUBLIC

            QUARTER SIZE HAIL

&&

NASH
Local storm report, Jul 21, 5:24 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
524 PM EDT WED JUL 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             BROOKFIELD              44.05N 72.60W
07/21/2010  E1.00 INCH       ORANGE             VT   PUBLIC

            LOTS OF NICKLE TO QUARTER SIZE HAIL. COVERED THE GROUND.
            ALSO ESTIMATED WINDS UP TO 50 MPH.

&&

NASH
Special weather statement, Jul 21, 5:36 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
536 PM EDT WED JUL 21 2010

NYZ028-034-035-VTZ001-002-005-009-016>018-212230-
EASTERN ADDISON VT-EASTERN CHITTENDEN VT-EASTERN CLINTON NY-
EASTERN ESSEX NY-EASTERN FRANKLIN VT-GRAND ISLE VT-WESTERN ADDISON
VT-
WESTERN CHITTENDEN VT-WESTERN ESSEX NY-WESTERN FRANKLIN VT-
536 PM EDT WED JUL 21 2010

...A STRONG THUNDERSTORM WILL AFFECT ADDISON...CHITTENDEN...
CLINTON...ESSEX...FRANKLIN AND GRAND ISLE COUNTIES...

AT 535 PM EDT...A STRONG THUNDERSTORM WAS LOCATED WEST OF KEESEVILLE
NEW YORK...MOVING EAST AT 30 MPH.

WIND GUSTS TO 40 TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR KEESEVILLE AND PORT DOUGLASS NEW YORK AROUND
600 PM...BURLINGTON AROUND 615 PM AND EXIT 14 I89 AROUND 630 PM.

TAKE COVER IF THREATENING WEATHER APPROACHES OR MORE WARNINGS ARE
ISSUED. IF YOU ON LAKE CHAMPLAIN SEEK SAFE HARBOR NOW.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM WEDNESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.

LAT...LON 4467 7292 4411 7312 4424 7366 4470 7343
Local storm report, Jul 21, 5:43 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
543 PM EDT WED JUL 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             LINCOLN                 44.11N 73.00W
07/21/2010  E0.50 INCH       ADDISON            VT   PUBLIC

0505 PM     HAIL             WEST BROOKFIELD         44.02N 72.67W
07/21/2010  E0.75 INCH       ORANGE             VT   PUBLIC

0430 PM     HAIL             BRISTOL                 44.14N 73.08W
07/21/2010  E0.88 INCH       ADDISON            VT   PUBLIC

            TREES DOWN NEAR MONKTON RD.

0340 PM     HAIL             POTSDAM                 44.67N 74.99W
07/21/2010  E1.50 INCH       ST. LAWRENCE       NY   PUBLIC

            ESTIMATED GUSTS 25 TO 31 MPH.

0345 PM     HAIL             POTSDAM                 44.67N 74.99W
07/21/2010  E1.00 INCH       ST. LAWRENCE       NY   PUBLIC

            ESTIMATED WIND GUST TO 45 MPH.

0500 PM     HAIL             WARREN                  44.12N 72.85W
07/21/2010  E0.50 INCH       WASHINGTON         VT   PUBLIC

0430 PM     HAIL             NEW HAVEN               44.12N 73.15W
07/21/2010  E0.50 INCH       ADDISON            VT   PUBLIC

            NEAR PEARSON RD.

0345 PM     HAIL             STOWE                   44.47N 72.69W
07/21/2010  E0.75 INCH       LAMOILLE           VT   PUBLIC

            ESTIMATED GUSTS 58-72 MPH. TREES DOWN ON ROUTE 100 AND
            TELEPHONE POLES DOWN ON STAGECOACH RD.

0320 PM     HAIL             BRISTOL                 44.14N 73.08W
07/21/2010  E0.25 INCH       ADDISON            VT   PUBLIC

0350 PM     HAIL             POTSDAM                 44.67N 74.99W
07/21/2010  E0.50 INCH       ST. LAWRENCE       NY   PUBLIC

0215 PM     HAIL             COLTON                  44.55N 74.94W
07/21/2010  E0.50 INCH       ST. LAWRENCE       NY   PUBLIC

            ESTIMATED GUSTS 25 TO 31 MPH.

0200 PM     TSTM WND DMG     PLATTSBURGH             44.70N 73.46W
07/21/2010                   CLINTON            NY   PUBLIC

            ESTIMATED GUSTS 39 TO 57 MPH. TREES AND POWERLINES DOWN.

0445 PM     HAIL             ROXBURY                 44.10N 72.73W
07/21/2010  E0.25 INCH       WASHINGTON         VT   PUBLIC

            NEAR WARREN MOUNTAIN RD.

&&
Special weather statement, Jul 21, 5:43 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
543 PM EDT WED JUL 21 2010

VTZ009>012-018-019-212245-
EASTERN ADDISON VT-EASTERN RUTLAND VT-ORANGE VT-WESTERN ADDISON VT-
WESTERN RUTLAND VT-WINDSOR VT-
543 PM EDT WED JUL 21 2010

...STRONG THUNDERSTORMS WILL AFFECT ADDISON...ORANGE...RUTLAND AND
WINDSOR COUNTIES...

AT 536 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM ROCHESTER
TO FAIRLEE...MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THESE STORMS WILL BE NEAR PITTSFIELD AROUND 600 PM...STOCKBRIDGE
AROUND 615 PM...SILVER LAKE STATE PARK AROUND 630 PM AND NORTH
POMFRET AROUND 645 PM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM WEDNESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.

LAT...LON 4386 7313 4393 7211 4391 7211 4388 7216
      4377 7219 4370 7230 4360 7232 4357 7237
      4348 7239

MBH

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 1:59 PM EDTSevere Thunderstorm WarningBTVChittenden, Franklin, Grand Isle, Lamoille61 min
Jul 21, 2:31 PM EDTSevere Thunderstorm WarningBTVAddison, Chittenden, Washington59 min
Jul 21, 2:46 PM EDTAreal Flood AdvisoryBTVChittenden3 hr
Jul 21, 2:57 PM EDTSevere Thunderstorm WarningBTVChittenden, Franklin, Grand Isle, Lamoille, Orleans, Washington63 min
Jul 21, 3:27 PM EDTSevere Thunderstorm WarningBTVAddison, Orange, Washington63 min
Jul 21, 3:58 PM EDTSevere Thunderstorm WarningBTVCaledonia, Essex, Lamoille, Orleans, Washington62 min
Jul 21, 4:18 PM EDTSevere Thunderstorm WarningBTVAddison, Chittenden, Orange, Washington57 min
Jul 21, 4:25 PM EDTSevere Thunderstorm WarningBTVOrange35 min
Jul 21, 4:42 PM EDTAreal Flood AdvisoryBTVAddison, Chittenden, Washington3 hr
Jul 21, 5:00 PM EDTSevere Thunderstorm WarningBTVAddison, Orange, Washington, Windsor60 min
Jul 21, 5:33 PM EDTAreal Flood AdvisoryBTVCaledonia, Essex86 min
Jul 21, 5:36 PM EDTSpecial Weather StatementBTVChittenden54 min
Jul 21, 5:43 PM EDTSpecial Weather StatementBTVWindsor62 min
Jul 21, 6:08 PM EDTSpecial Weather StatementBTVOrange67 min
Jul 21, 6:42 PM EDTSevere Thunderstorm WarningBTVAddison, Orange, Rutland, Windsor63 min
Jul 21, 6:43 PM EDTSpecial Weather StatementBTVWindsor32 min
Jul 21, 7:15 PM EDTSpecial Weather StatementBTVWindsor30 min
Jul 21, 7:41 PM EDTSevere Thunderstorm WarningBTVRutland, Windsor57 min

Nearby

Flash Flood Warnings in Vermont, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.